Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


male breast enlargement
May 15, 2003

re: male breast enlargement I noticed a change in my breasts, particularly the right one, when i was on abacavir, ddi d4t. i stopped taking them for a few months, then started tenofovir,azt and kaletra. i am now taking tamoxifen for two months, with no decrease. what can i do?

Response from Dr. Henry

Use of some drugs (marijuana, female hormones, cimetidine, some antihypertensives, some antidepressants-etc), some medical conditions (such as obesity, liver disease, renal disease, testosterone deficiency, etc), familial conditions, and HIV associated liposytrophy are among the conditions associated with gynecomastia. Recovering from severe illness can result in gynecomastia also. Checking hormone levels (hCG, proloactin, testosterone, thyroid, etc) is often of some use. I am not convinced that tamoxifen helps that much. The course is variable and the linkage to particular HIV medications still under study. Plastic surgery or observation are also commonly used approaches depending on the situation. KH



Previous
Garlic?
Next
drug strength affected by HIV meds?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement